What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 5, 3:36 PM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 5, 3:36 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
436 PM EDT Wed Jun 5 2019
.SYNOPSIS...
A cold front and upper level shortwave will move southeast this
evening, crossing the Ohio Valley and bringing another round of
thunderstorm activity. The front will settle south of the Ohio
River Thursday, eventually dissipating over Kentucky Thursday
night. High pressure passing east through the Great Lakes will
bring dry conditions for most of the region through Friday
night.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Updated the forecast to focus the storm development west of the
CWA to cross in to southwest CWA and Cincy metro, with storms
over central Ohio maintaining a strong presence with gusty wind
but not necessarily severe threat as they track eastward. Large
rain shield in northwest CWA will inhibit any future storm
development, and the deeper cloud deck overspreading the
northwest quarter of CWA and lengthening sun angle for this time
of day will both minimize any threat outside of the immediate
concern of ongoing storms in central OH and the propagation of
storms in to OH/IN/KY confluence.
May expand the watch in central OH by a few counties. Prev
discussion:
A line of convection with a southeastward propagation will
develop upstream of the CWA and track through us this evening
and overnight. Region is beginning to destabilize with sun
peeking through the dissipating stratus deck from earlier
showers, and storms are beginning to focus on the developing
cold front. This front is hard to discern on a surface plot and
seems to be more of a wind shift attm. Significant moisture with
70s+ dewpoints is being pulled into the region from the
southwest, along with temperatures topping 80 degrees. This feed
will continue and help storms forming along the front to
move into the more favorable airmass in the form of clusters and
line segments. This rapid development may see these line
segments have an initial burst of damaging winds.
The evolution of this front beyond this early evening should be
a notable decrease in intensity with the loss of daytime heating
and convection possibly running over an area that got shaded
from downstream blowoff. This would significantly decrease the
dynamics that these storms have to work with, but the juicy
airmass it is running into will necessitate watching for
individually stronger cells that maintain themselves this
evening into the early parts of the overnight period.
Lows will generally drop to the lower 60s along and north of the
I-70 corridor, mid 60s along the Ohio River.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Any storms lingering in the south early on Thursday should be
confined to primarily Kentucky, not have the necessary
ingredients for thunder, and be fairly scattered in nature. The
cold front will be dissipating as it continues to move south
through the day.
Skies will clear in the northern half of the CWA with some
lingering lower clouds and patchy fog early Thursday morning.
Highs will reach to within a few degrees of 80, and dewpoints
will be nicely lower in the low to mid 60s with a drying trend
on northeast winds through the day.
This drying trend will continue, and overnight lows will drop
into the lower 60s south of I-70, upper 50s to the north. Some
lingering cloud cover over Kentucky may hold a few readings in
the mid 60s, but this will primarily be southwest of metro
Cincinnati.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Latest guidance suggests a cold front will move south into
central Kentucky and then wash out on Friday. This favors a
mostly dry forecast for Friday, except perhaps across our far
southern counties near the boundary where will continue a low
chance for convection.
Over the weekend, an upper low will meander across the lower
Mississippi Valley to the south of an upper/mid-level ridge over
the Upper Midwest. Across the Ohio Valley, with moisture
advection occurring, this will mean more clouds and a chance of
showers and thunderstorms, particularly on Sunday. Best chance
on Saturday appears to be the southwest portion of the CWA, with
the entire CWA fair game for convection Sunday. With higher
precipitable water values and perhaps slow-moving storms, the
risk for heavy rainfall may increase by Sunday.
Monday may feature the highest coverage of convection with a
good feed of moisture and also a shortwave/cold front moving
across the CWA. With high precipitable water values, the risk of
heavy rainfall may continue.
Behind the front, high pressure will bring drier and less humid
air into the CWA Tuesday. If the high quickly weakens/departs
and return flow begins to develop Wednesday, there may be a few
thunderstorms in the afternoon although confidence is low.
Active weather is expected to continue through the extended
forecast period, especially from Saturday through Monday.
This surface pattern will remain somewhat stable for the
following day or so, as a mid-level ridge builds from the
southeastern states into the Ohio Valley. While previous
GFS/ECMWF agreement on the strength of this ridge was poor, it
appears that the previous GFS solution (stronger ridge / drier
ILN CWA) has been joined by the ECMWF. This will allow for
mostly dry conditions to be maintained through Friday and into
Saturday, minus a slight chance of some isolated activity close
to the surface boundary in the southwestern CWA on Friday
afternoon. With higher confidence in dry conditions for Friday,
max temps will be raised slightly -- around 80 into the upper
80s, slightly above climatological norms.
The SE-to-NW oriented axis of the mid-level ridge will
gradually drift to the northeast on Saturday, which will put the
middle Ohio Valley into a pattern favoring moisture advection
to begin the weekend. Though precipitation will be favored in
the western half of the CWA on Saturday, this will change on
Sunday. By Sunday, the closed upper low located near Arkansas
will open into a deep wave, gradually moving northeast into the
Ohio Valley. As this occurs, both theta-e advection and large-
scale ascent will increase over the region, leading to a more
widespread development of showers and storms on Sunday and
Monday. With this update, PoPs have been kept generally in the
40-60 percent range for now, owing mainly to some slight timing
concerns. However, it is starting to appear quite certain that
Sunday and Monday will see increased chances for precipitation.
Naturally, there are differences in depictions for how fast the
wave will move out of the area, but precipitation chances should
gradually decrease from west to east on Monday night into
Tuesday. The increasing humidity may keep temperatures largely
in the upper 70s to around 80, dropping a little further as a
cold front moves into the area later Monday and into Tuesday.
Weak wind shear is expected through the extended forecast
period, which should keep severe threats minimal and
disorganized. High precipitable water values and slow-moving
storms, however, may suggest some level of flood threat could
exist. As of now, this threat looks greatest during the
Sunday/Monday time frame, possibly as early as Saturday in the
southwestern sections of the CWA.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
A convective line will cross the CWA and affect the TAF sites
with an hour or two of thunderstorms this late day and early
evening. MVFR cigs/vsbys with some localized wind shear from
outflows will be on the increase, then experience a rapidly
diminishing trend in intensity and severity overnight as the
front sags south.
Ceilings may drop into the IFR category briefly behind these
storms, along with some MVFR fog. Otherwise, expect clearing as
northeast winds mix things out early Thursday.
OUTLOOK...Thunderstorms possible at times Sat and Sun.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Franks
NEAR TERM...Franks
SHORT TERM...Franks
LONG TERM...BPP
AVIATION...Franks
Hazardous weather outlook, Jun 5, 3:06 AM EST, 13 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
406 AM EDT Wed Jun 5 2019
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-061100-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
406 AM EDT Wed Jun 5 2019
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Strong to severe thunderstorms will be possible this afternoon and
evening, with damaging winds and large hail being the primary severe
weather threats.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
A transition to a wetter pattern is forecast for Saturday into
Monday. The potential exists for locally heavy rainfall to occur
with thunderstorms which will raise flash flood concerns.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening.
In the hours before
Special weather statement, Jun 5, 2:36 PM EST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
336 PM EDT Wed Jun 5 2019
OHZ035-052000-
Auglaize OH-
336 PM EDT Wed Jun 5 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL AUGLAIZE COUNTY UNTIL
400 PM EDT...
At 336 PM EDT, radar indicated a strong thunderstorm near St. Marys,
moving southeast at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Very heavy rain...
Locations impacted include...
Wapakoneta, St. Marys, Cridersville, New Knoxville, Moulton,
Buckland, Uniopolis, Fryburg, Kossuth and St. Johns.
This includes I-75 in Ohio between mile markers 106 and 117.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4064 8400 4048 8401 4048 8432 4056 8444
4066 8435
TIME...MOT...LOC 1936Z 295DEG 12KT 4059 8433
JDRSpecial weather statement, Jun 5, 2:59 PM EST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Wilmington OH
359 PM EDT Wed Jun 5 2019
OHZ026-035-044-052030-
Auglaize OH-Logan OH-Hardin OH-
359 PM EDT Wed Jun 5 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LOGAN...
NORTHEASTERN AUGLAIZE AND SOUTHWESTERN HARDIN COUNTIES UNTIL 430 PM
EDT...
At 359 PM EDT, radar indicated a strong thunderstorm near Wapakoneta,
moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Very heavy rain...
Locations impacted include...
Bellefontaine, Wapakoneta, Cridersville, Russells Point, Lakeview,
Waynesfield, Belle Center, Chippewa Park, Northwood, Roundhead,
Huntsville, Uniopolis, Fryburg, St. Johns, New Hampshire and
Lewistown.
This includes I-75 in Ohio between mile markers 108 and 111, and
between mile markers 114 and 117.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4064 8411 4064 8400 4063 8365 4038 8373
4046 8400 4048 8401 4048 8407 4052 8419
4065 8414 4065 8411
TIME...MOT...LOC 1959Z 282DEG 25KT 4055 8408
JDRSpecial weather statement, Jun 5, 3:28 PM EST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
428 PM EDT Wed Jun 5 2019
OHZ044-045-052-054-052100-
Champaign OH-Logan OH-Madison OH-Union OH-
428 PM EDT Wed Jun 5 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHAMPAIGN AND
SOUTHEASTERN LOGAN COUNTIES IN WEST CENTRAL OHIO...NORTHWESTERN
MADISON AND SOUTHWESTERN UNION COUNTIES IN CENTRAL OHIO UNTIL 500 PM
EDT...
At 427 PM EDT, radar indicated a strong thunderstorm near North
Lewisburg, moving southeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Penny size hail...
Very heavy rain...
Locations impacted include...
Marysville, Mechanicsburg, North Lewisburg, Milford Center,
Woodstock, Cable, Mingo, Pottersburg, Kennard and Rosedale.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4014 8373 4030 8364 4024 8336 4003 8347
TIME...MOT...LOC 2027Z 292DEG 15KT 4019 8360
JDR
Special weather statement, Jun 5, 3:30 PM EST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Wilmington OH
430 PM EDT Wed Jun 5 2019
OHZ044-052100-
Logan OH-
430 PM EDT Wed Jun 5 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LOGAN COUNTY UNTIL 500
PM EDT...
At 430 PM EDT, radar indicated a strong thunderstorm over Russells
Point, moving southeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Penny size hail...
Very heavy rain...
Locations impacted include...
Bellefontaine, Russells Point, Lakeview, Belle Center, Chippewa Park,
Northwood, Rushsylvania, Huntsville, Mcmorran, Bloom Center, Big
Springs and Lewistown.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4042 8400 4053 8389 4050 8353 4026 8381
TIME...MOT...LOC 2030Z 303DEG 19KT 4046 8391
JDR
Local storm report, Jun 5, 4:34 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
534 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG 5 S CONNERSVILLE 39.58N 85.14W
06/05/2019 FAYETTE IN LAW ENFORCEMENT
WIRES DOWN
&&
ANOVAKSpecial weather statement, Jun 5, 4:40 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Wilmington OH
540 PM EDT Wed Jun 5 2019
OHZ056-052215-
Licking OH-
540 PM EDT Wed Jun 5 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LICKING COUNTY
UNTIL 615 PM EDT...
At 539 PM EDT, radar indicated a strong thunderstorm near Utica,
moving southeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Utica, Hanover, St. Louisville, US Route 62 at State Route 661,
Fallsburg, Purity and Toboso.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4004 8219 4022 8254 4027 8251 4027 8248
4025 8248 4024 8219
TIME...MOT...LOC 2139Z 298DEG 25KT 4026 8240
Franks